ASIA-PACIFIC REGIONAL SPACE AGENCY FORUM

MENU
  1. HOME
  2. Annual Meetings
  3. APRSAF-21
  4. Working Groups

APRSAF-21

Space Applications Working Group

SA WG proposed outline (PDF)

Co-Chairs:
Dr. Alexander Held, Commonwealth Scientific and Industrial Research Organisation (CSIRO), Australia
Dr. Keiji Imaoka, Japan Aerospace Exploration Agency (JAXA), Japan

<Day 1>   December 2, 2014

Time Agenda Item(s)
9:00-9:35
9:00-9:05
9:05-9:15

9:15-9:30
9:30-9:35
Opening session for Day 1
  • Introductions & welcome address by co-chairs
  • Review of the last EOWG (Prof. Doan Minh Chung, VAST/STI,Vietnam, APRSAF-20 EOWG co-chair)
  • Space Applications Working Group: Objectives, scheme, and focus (Co-Chairs)
  • Agenda adoption (All)
9:35-10:10
9:35-9:50
9:50-10:05
Thematic issues in Asia

JICA’s role and activities in the Asia-Pacific region (Mr.Kenichi Shishido, JICA, Japan)

Space technology applications in Asian Development Bank(Mr. Yusuke Muraki, ADB)

  • Discussion (5 minutes)
10:10-10:40
10:10-10:25

10:25-10:40
Space capabilities and synergy/fusion - 1

Synergistic use of space capabilities for solving social issues in Asia-Pacific region (Dr. Alexander Held, CSIRO, Australia)

New Earth observation capabilities including ALOS-2 and GPM (Mr. Naoto Matsuura, JAXA, Japan)

10:40-11:00 Coffee Break
11:00-11:35
11:00-11:15

11:15-11:30
Space capabilities and synergy/fusion - 2

Current status of Asia Oceania Multi-GNSS Demonstration Campaign (Mr. Hiroaki Tateshita, JAXA, Japan)

GEOSS Asia-Pacific (Mr. Osamu Ochiai, GEO Secretariat)

  • Discussion (5 minutes)
11:35-11:55 SAFE workshop report
Report of last SAFE workshop in Malaysia and the SAFE workshop at the previous day (SAFE secretariat)
11:55-13:20 Group Photo/Lunch Break
13:20-15:15
13:20-13:40
13:40-13:55

13:55-14:10

14:10-14:25

14:25-14:40

14:40-14:55

14:55-15:10
Disasters Response Applications

Report on Sentinel Asia Status and Evolution (Mr. Takehisa Chiba, JAXA, Japan)

Future contribution and expectation to Sentinel Asia Step 3 (Dr. V. K. Dadhwal, ISRO, India)

FORMOSAT Supports to Sentinel Asia (Dr. Ming-chih Cheng, National Space Organization, Taiwan)

Introduction of trend of emergency observation request in Sentinel Asia (Dr. Makoto Ikeda, ADRC)

Current status and expectation to success story of Sentinel Asia in the Philippines (Dr. Renato U Solidum, Jr, Philippine Institute of Volcanology and Seismology, Philippines)

GNSS based disasters response applications (Dr. Naohiko Kohtake, Keio University, Japan)

ESCAP's efforts in promoting space technology applications for disaster risk reduction (Mr. Keran Wang, UN ESCAP)

  • Discussion (5 minutes)
15:15-15:35 Coffee Break
15:35-16:55
15:35-15:50
15:50-16:05


16:05-16:20

16:20-16:35
16:35-16:50
Agriculture Applications - 1

Overview of agriculture application (Dr. Shinichi Sobue, AsiaRiCE team)

SAFE prototype in Indonesia: Assessment of drought impact on rice production in Indonesia by satellite remote sensing and dissemination with web-GIS (Dr. Rizatus Shofiyati, ICALRD, Indonesia)

SAFE prototype in Vietnam: Rice crop monitoring in the Mekong Delta, Vietnam (Dr. Lam Dao Nguyen, VAST/VNSC, Vietnam)

GEOGLAM rice outlook (Dr. Montol Jeamchareon, AFSIS)

Myanmar's status of rice crop statistical information collection (Dr. Tin, Ministry of Agriculture and Irrigation, Myanmar)

  • Discussion (5 minutes)
16:55-17:00 Summary of Day 1
17:00 Adjourn

<Day 2>   December 3, 2014

Time Agenda Item(s)
9:00-9:15
9:00-9:05
9:05-9:15
Opening session for Day 2
  • Introductions & welcome address by co-chairs
  • Report from Day 1 and agenda adoption (Co-chairs)
9:15-10:35
9:15-9:30

9:30-9:45

9:45-10:00


10:00-10:15


10:15-10:30
Water Resources Applications

Linkage between AWCI and SAWG, including ICHARM activities (Prof. Toshio Koike, the University of Tokyo, Japan)

Strategic strengthening of flood warning and management capacity of Pakistan (Mr. Muhammad Akram Anjum, Pakistan Meteorological Department, Pakistan)

Applying satellite-based rainfall data for the operational flood forecasting system in the North-Eastern part of Thailand (Dr. Sutat Weesakul, Hydro and Agro Informatics Institute, Thailand)

SAFE prototype in Bangladesh: Investigation of sedimentation process and stability of the area around the cross-dams in Meghna estuary (Mr. Mohammad Rezaul Karim, LGED, Bangladesh)

Earth observation data requirements for water resources monitoring in Australia (Dr. Arnold Dekker, CSIRO, Australia) [via the Internet]

  • Discussion (5 minutes)
10:35-10:55 Coffee Break
10:55-12:15
10:55-11:10
11:10-11:25

11:25-11:40

11:40-12:00
Agriculture Applications - 2

Update on GEOGLAM Rangelands initiative (Mr. Stephen Ward, CSIRO, Australia)

Smart farming in Australia by using space technologies (Prof. David Lamb, University of New England, Australia) [via the Internet]

EO and QZSS for oil palm precision farming prototyping (Dr. Abdul Rashid Bin Mohamed Shariff, UPM, Malaysia)

Geospatial application in FELCRA’s agriculture business (Mr. Muhamad Hafiz Bin Abd Razak, FELCRA and Dr. Farrah Melissa Muharam, UPM, Malaysia)

  • Discussion (5 minutes)
12:05-13:15 Lunch break
13:15-14:20
13:15-13:30
13:30-13:45

13:45-14:00

14:00-14:15
Forestry Applications

Overview of forest application (Dr. Haruo Sawada, AIT, Thailand)

SAFE prototype in Indonesia: The assessment of mangrove forest carbon stock monitoring of Indonesia using remote sensing approach (Dr. Ety Parwati, LAPAN, Indonesia)

FFPRI's forest carbon monitoring activities with tropical countries (Dr. Gen Takao, Forestry and Forest Products Research Institute, Japan)

Update on the Global Forest Observations Initiative - GFOI (Mr. Stephen Ward, Department of Environment, Australia)

  • Discussion (5 minutes)
14:20-15:05
14:20-14:35
14:35-14:50
14:50-15:05
Weather and Climate Applications - 1

Climate R3 evolution (Ms. Jennifer Doyle, Space Coordination Office, Australia)

New Japanese meteorological satellite Himawari-8 (Mr. Yasushi Izumikawa, JMA, Japan)

Himawari-8 applications and contribution to Asia-Pacific region (Prof. Teruyuki Nakajima, the University of Tokyo, Japan)

15:05-15:25 Coffee break
15:25-16:00
15:25-15:40

15:40-15:55
Weather and Climate Applications - 2

Himawari-8 applications and contribution to Asia-Pacific region (Dr. Alexander Held, CSIRO, Australia)

Australia wide air quality monitoring and aerosol hazard forecasting system (Dr. Michael Hewson, University of Queensland, Australia)

  • Discussion (5 minutes)
16:00-16:20
16:00-16:15
Future challenges

Remote sensing techniques for evaluating effect of heat island phenomena on diarrhea incidence in Dhaka, Bangladesh (Dr. Shinya Yasumoto, the University of Tokyo, Japan)

  • Discussion (5 minutes)
16:20-17:00 Wrap-up of the SAWG
  • Adapting the recommendation to the plenary session
17:00 Adjourn

PAGETOP ▲

News Mails

Visit the archive of APRSAF's previous mail magazine.

Newsletter

Latest issue of APRSAF Newsletter
> No.28 <September 2018>